hard to discuss my problem within 1600 characters, here is my best summary: 28 years old, Male. Had a drinking binge, got very sick next day (usually never get sick from drinking) been to ER 4 times since binge: for chest pain, and closing throat. At first they said I was just dehydrated which was causing me closing dry throat episodes and they said the heart was from the alcohol. They did run several test, to see if I damaged anything internally. To sum up the results of test: everything came back normal (tests included EKG, x-rays, 2 cat scans of organs, hepatitis test). only thing was I had slightly elevated liver enzymes. To bring you up to speed, it has now been over 3 weeks since my binge. been to my normal doctor and received the opinions of several other doctors at ER visits. I still continue to have occasional chest pain, my heart
Thanks for your story and sorry to read of your ordeal.
For the purpose of this discussion, I am going to assume that you are a "weekend warrior", and drink heavily only sporadically. I will also assume that you have had the good sense not to drink since your binge. I will further assume that you use no illicit drugs.
I am not seeing you in person. Therefore, all we can really talk about are odds and probabilities. The probability that a 28 yo previously healthy man developed a serious heart condition associated with one episode of binge drinking is exceedingly small -- shark bite small!
Several diagnoses would fit your description, however. The most likely culprit is an esophageal disorder, namely: esophageal spasm or esophageal tear (called Mallory-Weiss tear or Booerhave's syndrome, depending on the severity). An esophageal problem could be diagnosed by an internist or GI doctor. Esophageal disorders are infamous for masquerading as heart problems. None of these would be diagnosable from ECGs, x-rays, CT scans, or blood tests. Acute alcoholic hepatitis is a further possibility, but this would be unusual unless you have drank more than what you stated.
ER doctors are not usually good at diagnosing disease. They are trained to "rule-out" life-threatening disease, not to "rule-in" anything. You are unlikely to receive much diagnostic help from them. Return to your internist and let him know how you're doing.
Esophageal spasms do seem contribute to PVCs and PACs. So does excess gas and acid reflux. All you have to do is go to a GERD site and read about all the people who are freaked out by their PVCs and PAC. It seems to be connected, but we don't seem to have a good answer to how or why. I think it may have to do with stimulation or pressure on some nerve or another.
The other day I felt many more PVCs than normal. So many that I worried for a bit. I also felt "gassy" and bloated. Then I remembered that I had eaten very spicey Chinese food 2 nights before, and I especially remembered accidentally eating a pepper and taking a minute or two to recover from it. After recalling this I took two Gas-X tablets. Viola! The PVC's stopped!
I suggested an esophageal disorder as a possible diagnosis because I thought it best fit the entirety of his complaints: chest pain in a young man after drinking binge, persistent nausea, new "heart" sensations. Achom's razor is an often cited tenent of medicine; his proposal was that if one diagnosis can explain everything, it's usually the right diagnosis.
Esophageal disorders can both mimic and precipitate abnormal "heart" sensations. Esophageal spasm can feel just like angina. Esophageal irritation can lead to premature beats, most likely as a result of altered vagal tone (altered parasympathetic nerve activity). Therefore, if Greg had esophageal hyper-reactivity secondary to a bad night of vomiting; he very well could be experiencing both chest pain and new palpitations.
Having said that, I have never seen this post-binge sufferer and therefore would not be willing to place a firm diagnosis. He may have left out important clues that would alter my opinion.
I had alot of stress, mom with alzeimers, and one day I was over-worked, had alot of anxiety and was just plain rushing around. I went to a funeral and I was unusually upset and with all of the above feelings I drank a large cup of coffee which I never do. I came home and about 2 hours later I felt a flutter from the bottom of my stomach up to my throat and my heart beat only one beat loudly, the other beat I could not feel. That went on for three days then i started the palpitations. I wa put on Toprol which made me feel good in the beginning then my heart started to loudly skip beats. After about 5 months of misery I went on 25mg of Tenormin, still had skips and palpitations but they were very few in a day. The other day I had a sinus infection and took Zithromax pkg of antibiotics and began to have spontaneous diarrhea and skips again. I felt dehydrated so I took Pedialyte and started to feel better but the skips still continue, not as strong but just as uncomfortable. I also have Esophagitis with reflux and take Zantac. What happened to me? Never had a problem before. I also have no dizziness or chest pain????
Yes, weekend warrior, however my wife wanted me not to B.S. you: some weeks I drink more than a weekend warrior, but like I said I never had trouble quitting for a period of time, and never had withdrawal symptoms (no DT
Have you read the new book : The Mitral Valve Prolapse Syndrome/Dysautonomia Survival Guide : It is great.
My cardiologist has mentioned the correlation of the autonomic nervous system and how it to can effect the heart.........
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.